Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
viriyagita

Effects of Amantadine

Recommended Posts

Since my DBS surgery in 2016 i have had difficulty finidng a middle ground between off (tightness, spasm and pain) and on (dyskinesia). Recently I haave started on Amantadine and about two weeks into taking the new medication had a strong what was most likely a spasm of muscle near the stimulator and i was very off. I was in the store so hawd to continue walking but it worsened.and then i felt as i might faint. The question is: Could the Amantadine be responsible: in other words should i be very dyskinetic qnd a little overmedicated with Sinemet to take the Amantadine. Perhaps my dose of Sinemet too low for the Amantadine to be effective. Does it tend to push you back as far as the "off" symptoms? I am taking 100 mg twice daily and Sinemet 25/100     CR every 4 hours. I would like to be able to take the Sinemet 25/100 immediate release but i have too strong a dyskinetic response. I am  running things by my neuroogist who also tweaks my DBS programmming.

Share this post


Link to post
Share on other sites

It does sound like a reaction to too much medication. Since the DBS should be working on some of the effects of PD, the doses of amantadine may be just a little high. There is a new extended release Amantadine, called Gocovri, which can be taken just once a day. This may be a good alternative for you due to the fact that it will maintain a specific blood lev el throughout the day.

The other issue that might have to be looked at is the Sinemet CR 25/100. The usual dose of Cr Sinemet is three times a day, in essence you are taking it every 4 hours, which equates to 6 times a day. 

DBS is performed to help reduce symptoms and also lessen the amount of medication we take. I know in reality that many of us will still have to take medication after the DBS surgery. I would discuss the possible two medication change above and see if the Dr. thinks it is reasonable to change them.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×